Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Irregular periods. Prescribed with withdrawal pills. Any other medication?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 4583 Questions
My name is XXXXXXX Age 36 yrs weight 57 KG. I am very much worried due to my irregular menses.
Last 6 months I dont got periods. I am having this problem last 2-3 yrs. Everytime My gynac prescribes withdrwal pills. I want this problem to be fixed once for all. Please help me. Thanks!
Posted Mon, 21 May 2012 in Menstruation and Miscarriage
Answered by Dr. Aashish Raghu 3 hours later
Hi there,

Thanks for the query.

Kindly do answer a few questions for me to be in better position to help you.

Have you gained weight recently ?

Any hair growth on your face or chest ?

Have you gotten an ultrasound scan of your ovaries and uterus ?

There are many possible causes for prolonged absence in menses. Commonest causes are hormonal disorders, PCOD, Uterine infections, etc.

In case of hormonal disturbance or PCOD the menstrual cycles need to be 're-started' by oral contraceptive pills (OCP). This should be followed for a couple of cycles which should usually be effective in regularizing cycles once withdrawal is complete.

PCOD needs weight loss to optimum weight by exercise, healthy diet low in carbohydrate and fat, anti-diabetic medication to reduce the high blood sugar which is associated with it.

Kindly get a Gynecological pelvic ultrasound as well as hormonal tests as required, blood sugar test as well, to find out above mentioned conditions or others as well. According to the cause the treatment can be focussed to eliminate the problem.

I hope I have answered your query. I will be available to answer your follow up queries.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor